Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 283, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 13, 2016, 4:48 PM CDT for Beckham County, Oklahoma. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2016, 4:48 PM CDT (21:48 UTC)
- Expired
- May 13, 2016, 5:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
County Beckham County, OK
The radar
The Altus AFB radar (KFDR), 131 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 3:28 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -426 J/kg
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
086
WUUS54 KOUN 132148
SVROUN
OKC009-132245-
/O.NEW.KOUN.SV.W.0283.160513T2148Z-160513T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
448 PM CDT FRI MAY 13 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BECKHAM COUNTY IN WESTERN OKLAHOMA...
* UNTIL 545 PM CDT
* AT 448 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
TWITTY...MOVING SOUTHEAST AT 30 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
ERICK...TEXOLA AND DELHI.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 0 AND 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3542 10000 3542 9999 3522 9961 3511 9978
3503 10000
TIME...MOT...LOC 2148Z 310DEG 27KT 3532 10008
HAIL...1.50IN
WIND...70MPH
$$
032 follow-up statements
131
WWUS54 KOUN 132224
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
524 PM CDT FRI MAY 13 2016
OKC009-132245-
/O.CON.KOUN.SV.W.0283.000000T0000Z-160513T2245Z/
BECKHAM OK-
524 PM CDT FRI MAY 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHWESTERN BECKHAM COUNTY...
AT 523 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
TEXOLA...MOVING SOUTHEAST AT 35 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
ERICK AND TEXOLA.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 0 AND 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3526 10000 3522 9978 3511 9978 3503 10000
TIME...MOT...LOC 2223Z 299DEG 29KT 3511 10001
HAIL...1.75IN
WIND...70MPH
$$
03609
WWUS54 KOUN 132236
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
536 PM CDT FRI MAY 13 2016
OKC009-132246-
/O.EXP.KOUN.SV.W.0283.000000T0000Z-160513T2245Z/
BECKHAM OK-
536 PM CDT FRI MAY 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BECKHAM COUNTY
WILL EXPIRE AT 545 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3526 10000 3522 9978 3511 9978 3503 10000
TIME...MOT...LOC 2234Z 310DEG 27KT 3511 10001
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:22 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, May 13, 2:22 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Norman OK 222 PM CDT FRI MAY 13 2016 .DISCUSSION... A prefrontal trough continues to make its way southward into NW OK this afternoon. Cumulus are becoming more numerous along this trough where inhibition is limited and mlcape has climbed to around 1-1.5K J/kg, thanks to dewpoints in the mid to upper 50s. Widely scattered storms are expected to develop before sunset and then track southward overnight. A damaging wind and hail threat will be possible with dewpoint depressions around 25 to 30 degrees and steep mid level lapse rates in place. The best moisture convergence still appears it will be over western and southwestern OK through this evening so expect the highest coverage there. Subsidence, through most of the layer, will follow the front into the early morning hours tomorrow across our FA before subtle WAA returns around 700 MB over northern OK through tomorrow afternoon. A few showers/storms will remain possible here. WAA will then increase substantially sunday as an 850 MB baroclinic zone lifts northward over I-40 during the day and a mid level perturbation moves under the ridge axis over the Rockies and into the Southern Plains. Rain chances will increase as a result and with cold air remaining in place, some locations may not climb out of the 50s during the day Sun. Severe weather is not expected given very little instability, although some localized heavy rainfall may be possible based on moisture profiles. Precipitation chances will continue through the work week with a mid to upper trough remaining west of our area, although higher chances will briefly shift east with the mid level thetae ridge late monday night through early tuesday morning. heavier rain chances may return to the Red River/western north TX by Tue and Wed, perhaps continuing through the end of the work week before the trough finally passes overhead. localized flash flooding appears possible. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 52 61 49 60 / 40 20 40 60 Hobart OK 52 62 48 58 / 50 20 40 60 Wichita Falls TX 57 64 50 62 / 60 20 40 70 Gage OK 46 61 45 59 / 20 20 40 50 Ponca City OK 46 63 46 63 / 50 30 20 50 Durant OK 58 68 52 64 / 20 20 40 60 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 25/03
Hazardous weather outlook, May 13, 12:11 PM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1211 PM CDT FRI MAY 13 2016 OKZ004>048-050>052-TXZ083>090-141715- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1211 PM CDT FRI MAY 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... THERE IS A RISK OF SEVERE STORMS ACROSS PORTIONS OF OKLAHOMA AND ALL OF WESTERN NORTH TEXAS LATE THIS AFTERNOON AND TONIGHT. LOCATION... A SLIGHT RISK COVERS AN AREA NORTH AND WEST OF A LINE FROM PONCA CITY AND ENID... TO WATONGA AND WEATHERFORD... TO ALTUS OKLAHOMA... TO QUANAH TEXAS. A MARGINAL RISK COVERS AN AREA SOUTHEAST OF THE SLIGHT RISK AND NORTHWEST OF A LINE FROM SEMINOLE AND ARDMORE OKLAHOMA. THIS INCLUDES ALL OF WESTERN NORTH TEXAS. TIMING... THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM 4 PM TO 1 AM. IMPACTS... HAIL UP TO TWO INCHES IN DIAMETER AND WIND GUSTS UP TO 70 MPH WILL BE THE MAIN CONCERNS. DISCUSSION... A COLD FRONT WILL APPROACH AND MOVE ACROSS THE REGION LATE THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BEGIN TO DEVELOP ALONG THE FRONT LATE THIS AFTERNOON AND EVENING ACROSS NORTHERN AND NORTHWESTERN OK...AND THEN SPREAD SOUTH DURING THE EVENING. THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT...ESPECIALLY IN SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS...AS THE LOW LEVEL JET INCREASES. INSTABILITY AND WIND SHEAR IS EXPECTED TO BE SUFFICIENT FOR SOME STRONG TO SEVERE STORMS TO DEVELOP WITH LARGE HAIL AND STRONG WIND GUSTS THE MAIN CONCERNS. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREAS SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS FOR LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... .THUNDERSTORMS... SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE ON SATURDAY AS AN UPPER LEVEL DISTURBANCE KEEPS A DIFFUSE FRONTAL BOUNDARY ACROSS THE SOUTHERN PLAINS. THUNDERSTORM CHANCES WILL CONTINUE TO LINGER SATURDAY NIGHT INTO SUNDAY. NO SEVERE WEATHER IS EXPECTED WITH THIS ACTIVITY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH WEDNESDAY AS A STRONGER SYSTEM APPROACHES THE REGION. STRONG TO SEVERE THUNDERSTORMS WITH HEAVY RAINFALL WILL BE POSSIBLE MONDAY THROUGH WEDNESDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. KURTZ/EM
In the hours before
Special weather statement, May 13, 4:33 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 433 PM CDT FRI MAY 13 2016 OKZ006-007-132215- GRANT OK-ALFALFA OK- 433 PM CDT FRI MAY 13 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRANT AND NORTHEASTERN ALFALFA COUNTIES UNTIL 515 PM CDT... AT 431 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF BYRON...MOVING EAST AT 40 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... MEDFORD...WAKITA...MANCHESTER...AMORITA...BYRON...JEFFERSON AND WALDRON. PRECAUTIONARY/PREPAREDNESS ACTIONS... STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. STAY ALERT AND LISTEN FOR WARNINGS. && LAT...LON 3670 9771 3681 9829 3700 9829 3700 9769 TIME...MOT...LOC 2131Z 273DEG 33KT 3690 9819
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 4:33 PM CDT | Special Weather Statement | OUN | Grant | 42 min |
| May 13, 4:50 PM CDT | Special Weather Statement | OUN | Major | 40 min |
| May 13, 4:54 PM CDT | Special Weather Statement | OUN | Harper | 51 min |
| May 13, 5:06 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major | 54 min |
| May 13, 5:12 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 48 min |
| May 13, 5:27 PM CDT | Special Weather Statement | OUN | Kay | 48 min |
| May 13, 5:41 PM CDT | Special Weather Statement | OUN | Garfield | 49 min |
| May 13, 5:46 PM CDT | Special Weather Statement | OUN | Greer, Harmon | 44 min |
| May 13, 5:53 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 52 min |
| May 13, 5:54 PM CDT | Special Weather Statement | OUN | Garfield | 51 min |
| May 13, 6:02 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 48 min |
| May 13, 6:18 PM CDT | Special Weather Statement | OUN | Kay | 42 min |
| May 13, 6:37 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 53 min |
| May 13, 6:39 PM CDT | Special Weather Statement | OUN | Blaine | 51 min |
| May 13, 6:41 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 49 min |
| May 13, 6:44 PM CDT | Special Weather Statement | OUN | Noble | 31 min |
| May 13, 6:47 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 43 min |
| May 13, 6:58 PM CDT | Special Weather Statement | OUN | Custer | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.